Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Memphis, TN

March 31, 20164 counties in Tennessee; Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 12:50 PM CDT for 4 counties in Tennessee; Mississippi County, Arkansas. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 12:50 PM CDT (17:50 UTC)
Expired
Mar 31, 2016, 1:30 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Mississippi County, AR, Fayette County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 18 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 1:05 PM CDTTSTM WND DMGDrummonds, TNPOWER LINES KNOCKED DOWN IN DRUMMONDS.
Mar 31, 1:05 PM CDTNON-TSTM WND DMGDrummonds, TNPOWER LINES KNOCKED DOWN IN DRUMMONDS.
Mar 31, 1:13 PM CDTHAIL 0.88Millington, TNNIKEL SIZED HAIL IN MILLINTON.
Mar 31, 1:15 PM CDTTSTM WND DMGAtoka, TNPOWER POLES BLOWN OVER IN ATOKA.
Mar 31, 1:16 PM CDTTSTM WND DMG2 Ne Millington, TNTREES DOWN ALONG MUDVILLE ROAD.
Mar 31, 1:16 PM CDTHAIL 12 Se Brighton, TNGAS STATION TENANT REPORTS QUARTER SIZED HAIL.
Mar 31, 1:25 PM CDTHAIL 0.88Atoka, TNPENNY TO NICKEL SIZED HAIL IN ATOKA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 10:58 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 5.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

783 
WUUS54 KMEG 311750
SVRMEG
ARC093-TNC047-097-157-167-311830-
/O.NEW.KMEG.SV.W.0029.160331T1750Z-160331T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN LAUDERDALE COUNTY IN WEST TENNESSEE...
  TIPTON COUNTY IN WEST TENNESSEE...
  NORTHWESTERN FAYETTE COUNTY IN WEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN WEST TENNESSEE...

* UNTIL 130 PM CDT

* AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEEMAN
  SHELBY FOREST STATE PARK...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MILLINGTON...COVINGTON...RIPLEY...WILSON...MEEMAN SHELBY FOREST
  STATE PARK...FORT PILLOW STATE PARK...MUNFORD...BRIGHTON...MARIE...
  DIXONVILLE...FT PILLOW...FULTON...TIPTON...ATOKA...MASON...
  HENNING...GALLAWAY...GILT EDGE...BURLISON AND GARLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3582 8944 3560 8947 3558 8950 3555 8947
      3534 8948 3526 9016 3530 9016 3531 9011
      3538 9007 3541 9013 3537 9016 3565 9009
      3564 8991
TIME...MOT...LOC 1750Z 240DEG 52KT 3541 9008 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:27 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 31, 12:27 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT THU MAR 31 2016

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1012 AM CDT THU MAR 31 2016/

SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA
THIS MORNING WITH TEMPERATURES IN THE 60S TO AROUND 70 DEGREES.
SOME THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL ARKANSAS THIS
MORNING. SOME OF THESE THUNDERSTORMS HAVE APPROACHED SEVERE LIMITS
AND AS THESE STORMS MOVE INTO THE FORECAST AREA...LARGE HAIL WILL
BE THE MAIN THREAT. WILL UPDATE FORECAST TO INCLUDE SEVERE WORDING
FOR THIS AFTERNOON.

ARS

PREV DISCUSSION... /ISSUED 403 AM CDT THU MAR 31 2016/

THERE ARE TWO MAIN FOCUSES WITH THIS FORECAST PACKAGE:

1) THE ONGOING HEAVY RAIN THREAT IN THE NEAR-TERM...WITH MANY
LOCATIONS HAVING ALREADY PICKED UP 3-5 INCHES OF RAINFALL. FLASH
FLOODING WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH A
RENEWED THREAT FOR LOCALIZED FLASH FLOODING THURSDAY
AFTERNOON/EVENING.

2) SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS MUCH OF THE MID-
SOUTH...HEADLINED BY THE THREAT OF VERY LARGE HAIL...GREATER THAN
2 INCHES IN DIAMETER...POSSIBLE. TORNADOES AND DAMAGING WILL ALSO
BE POSSIBLE WITH ANY SUSTAINED SUPERCELL/BOWING LINE SEGMENT.

CURRENTLY...A LARGE SHIELD OF HEAVY RAINFALL WITH EMBEDDED
CONVECTIVE ELEMENTS WAS SLOWLY PROPAGATING EAST EARLY THIS
MORNING. RAINFALL AMOUNTS HAVE GENERALLY BEEN IN THE 2-4 INCH
RANGE WITH LOCALIZED AREAS HAVING PICKED UP NEARLY 6 INCHES. THIS
CONVECTIVE COMPLEX WAS BEING FED BY A VERY STRONG LOW LEVEL
JET...ON THE ORDER OF 40 TO 50 KTS WITH UPPER LEVEL LIFT PROVIDED
BY A SUBTROPICAL IMPULSE/ASSOCIATED JET MAX ALOFT. A TRAILING
PACIFIC FRONT/DRYLINE FEATURE WAS LOCATED WELL WEST OF THE MID-
SOUTH MOVING INTO PORTIONS OF EASTERN OK/WESTERN AR.

IN THE NEAR-TERM...EXPECT THIS COMPLEX TO CONTINUE TO SLOWLY PUSH
EAST. THE SOUTHWESTERLY ORIENTATION OF THE LOW LEVEL JET WILL CONTINUE
TO SUPPLY BUOYANT INFLOW INTO THE COMPLEX...WHICH IS CONFIRMED BY
THE PRESENCE OF LIGHTNING IN THE BACK-BUILDING REGION OF THE
PRECIP MASS. HI-RES SOLUTIONS ARE UNANIMOUSLY IN AGREEMENT THAT
THE COMPLEX WILL CONTINUE TO SHIFT EAST...ALLOWING RAPID
DESTABILIZATION TO OCCUR IN ITS WAKE. A RESERVOIR OF VERY MOIST
AIR WAS LOCATED ACROSS THE ARKLATEX WHICH SHOULD QUICKLY ADVECT
NORTH INTO E AR/NW MS/W TN. DEWPOINTS SHOULD QUICKLY INCREASE INTO
THE MID 60S...PERHAPS UPPER 60S IN NORTH MISSISSIPPI...BY NOON.
A PLUME OF RELATIVELY STEEP MID-LEVEL LAPSE RATES WILL OVERSPREAD
THE MID-SOUTH ATOP A VERY MOIST BOUNDARY LAYER. A VOLATILE
THERMODYNAMIC PROFILE IS SHOWN IN FORECAST SOUNDINGS WITH SBCAPE
NEARING 3000 J/KG. THE DEEP LAYER KINEMATIC ENVIRONMENT IS
IMPRESSIVE AS WELL WITH EFFECTIVE SHEAR VALUES BETWEEN 50 AND 60
KTS DEPICTED...MORE THAN SUPPORTIVE OF ROBUST SUPERCELLS. FOR THE
AFOREMENTIONED REASONS...VERY LARGE AND DAMAGING HAIL IS LIKELY
WITH ANY SUSTAINED SUPERCELL...WITH HAIL GREATER THAN 2 INCHES IN
DIAMETER VERY POSSIBLE. CONCERNING THE TORNADO THREAT...THERE
CERTAINLY APPEARS TO BE SEVERAL LIMITING FACTORS. THE LACK OF A
STRONGER SURFACE WAVE WILL LIKELY ALLOW WINDS TO VEER IN THE
LOWEST LEVELS...HOWEVER THERE IS SOME DISAGREEMENT BETWEEN MODEL
GUIDANCE HERE. THE 4 KM NAM IS MOST CONCERNING AS IT MAINTAINS A
SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW...WHICH IS REFLECTED IN
THE 0-1 KM SRH FIELD...MAINTAINING GREATER THAN 200 M2/S2 OF 0-1
KM SRH. IF THE ENVIRONMENT DEPICTED IN THE 4 KM NAM COMES TO
FRUITION...A SIGNIFICANT TORNADO THREAT COULD EVOLVE EAST OF THE
MISSISSIPPI RIVER...ESPECIALLY ACROSS PORTIONS OF NORTH
MISSISSIPPI. GLOBAL MODELS AND THE HRRR SUGGEST THAT A VEERING OF
THE LOW LEVEL FLOW WILL OCCUR...PERHAPS FAVORING BOWING LINE
SEGMENTS CAPABLE OF DAMAGING HAIL...WINDS...AND A COUPLE
TORNADOES. THIS WILL NEED TO BE CLOSELY MONITORED THROUGH THE
EARLY MORNING HOURS.

BY THURSDAY NIGHT...THE FRONTAL BOUNDARY WILL SLOWLY PROGRESS
THROUGH THE MID-SOUTH...ENDING THE SEVERE THREAT. THE GOOD NEWS IS
THAT MUCH QUIETER WEATHER IS IN STORE FOR THE MID-SOUTH THROUGH
THE WEEKEND WITH TEMPERATURES NEARING SEASONAL AVERAGES UNDER
MOSTLY SUNNY SKIES.

IN THE LONG-TERM...THE WEATHER CONTINUES TO LOOK FAIRLY BENIGN.
THE GFS DEPICTS A GRADUAL WARMUP WITH ANOTHER FRONTAL PASSAGE
SOMETIME LATE NEXT WEEK...BUT TIMING DIFFERS BETWEEN GLOBAL
MODELS.

TVT

&&

.AVIATION...18Z TAF SET

SHOWERS AND THUNDERSTORMS HAVE LIKELY COME TO AN END AT JBR FOR
THIS TAF CYCLE. VFR CONDITIONS ARE EXPECTED WITH WINDS SHIFTING
FROM THE NORTHWEST 10-20KT.

STORMS ARE STILL EXPECTED THIS AFTERNOON THROUGH EARLY EVENING AT
MKL...MEM AND TUP. LOW CLOUDS HAVE BEEN SLOW TO DISSIPATE TODAY.
SOUTH WINDS CONTINUE AHEAD OF THE THUNDERSTORMS...GENERALLY
10-15KT WITH GUSTS TO 25KT. PREVAILING CIGS WILL BE MVFR.

FOR NOW IT LOOKS LIKE MEM WILL HAVE THE GREATEST THREAT OF
THUNDERSTORMS FROM 20-22Z...MKL FROM 21-24Z...AND TUP 22-02Z.
TEMPORARY IFR CIGS/VSBYS CAN BE EXPECTED IN STRONGER THUNDERSTORMS
ALONG WITH STRONG WIND GUSTS.

SKIES WILL SCATTER OUT AGAIN OVERNIGHT WITH VFR CONDITIONS AND A
RETURN TO NORTHWEST WINDS. VFR CONDITIONS WILL CONTINUE TOMORROW.

30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
     AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
     DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
     MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Mar 31, 4:58 AM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
458 AM CDT THU MAR 31 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
458 AM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY
AFTERNOON HOURS ON THURSDAY...LASTING THROUGH MUCH OF THE EVENING.
LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS POSSIBLE WITH
THE MOST INTENSE THUNDERSTORMS. TORNADOES AND DAMAGING WINDS WILL
ALSO BE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON HOURS
ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. LOCALLY
HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORM AND A FLASH FLOOD
WATCH REMAINS IN EFFECT THRUGH THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON THURSDAY.

In the hours before

Special weather statement, Mar 31, 10:48 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 AM CDT THU MAR 31 2016

ARZ009-018-026-028-MOZ113-311630-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-CLAY AR-DUNKLIN MO-
1048 AM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...

NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

AT 1047 AM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND
WINDS TO 50 MPH WAS LOCATED OVER OAK GROVE HEIGHTS...OR NEAR
PARAGOULD...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN CRAIGHEAD...NORTHWESTERN MISSISSIPPI...CENTRAL
GREENE...SOUTHEASTERN CLAY AND DUNKLIN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3651 8996 3639 8997 3639 8996 3601 8996
      3597 9062 3623 9060
TIME...MOT...LOC 1547Z 239DEG 49KT 3615 9049
Special weather statement, Mar 31, 10:57 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT THU MAR 31 2016

ARZ018-026-028-MOZ113-311630-
CRAIGHEAD AR-MISSISSIPPI AR-GREENE AR-DUNKLIN MO-
1057 AM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 AM CDT FOR...

EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

AT 1056 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING DIME SIZE
HAIL AND WINDS TO 50 MPH WAS LOCATED ALONG A LINE EXTENDING FROM
NEAR CARDWELL TO NEAR CARAWAY...AND MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN CRAIGHEAD...NORTHERN MISSISSIPPI...SOUTH CENTRAL
GREENE AND SOUTHEASTERN DUNKLIN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3600 8996 3600 8981 3580 8978 3575 8982
      3575 8989 3576 8991 3574 8995 3569 9029
      3570 9029 3571 9049 3597 9046 3602 8996
TIME...MOT...LOC 1556Z 245DEG 42KT 3600 9037 3572 9042
Special weather statement, Mar 31, 11:43 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 AM CDT THU MAR 31 2016

TNZ001-002-019-020-311730-
LAKE TN-DYER TN-GIBSON TN-OBION TN-
1143 AM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...

LAKE COUNTY IN WEST TENNESSEE...
DYER COUNTY IN WEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN WEST TENNESSEE...
OBION COUNTY IN WEST TENNESSEE...

AT 1142 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS UP TO 50 MPH AND DIME SIZE HAIL WAS LOCATED
ALONG A LINE EXTENDING FROM NEAR PORTAGEVILLE TO CARUTHERSVILLE TO
NEAR HELOISE... AND MOVING EAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAKE...DYER...NORTHWESTERN GIBSON AND OBION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3650 8895 3620 8898 3599 8905 3598 8917
      3600 8919 3598 8920 3593 8967 3597 8972
      3600 8973 3603 8969 3609 8968 3614 8959
      3625 8969 3625 8953 3633 8962 3635 8952
      3644 8954 3648 8952 3646 8946 3650 8941
TIME...MOT...LOC 1642Z 264DEG 42KT 3638 8961 3616 8964 3600 8969
Special weather statement, Mar 31, 12:27 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT THU MAR 31 2016

TNZ048-049-088-311815-
TIPTON TN-LAUDERDALE TN-SHELBY TN-
1227 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

TIPTON COUNTY IN WEST TENNESSEE...
SOUTHWESTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN WEST TENNESSEE...

AT 1226 PM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR EARLE...MOVING
EAST AT 55 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TIPTON...SOUTHWESTERN LAUDERDALE AND NORTHEASTERN SHELBY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3547 9012 3548 9011 3547 9007 3539 9005
      3540 9004 3546 9002 3551 9005 3555 9003
      3556 8999 3551 8992 3555 8991 3557 8995
      3561 8962 3526 8965 3526 9012 3530 9013
      3538 9007 3541 9014 3544 9014
TIME...MOT...LOC 1726Z 259DEG 47KT 3536 9045
Local storm report, Mar 31, 12:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TSTM WND DMG     WYNNE                   35.23N 90.79W
03/31/2016                   CROSS              AR   LAW ENFORCEMENT

            DOZENS OF TREES AND POWER POLES DOWN...MOSTLY ON THE
            NORTH SIDE OF TOWN.

&&

JDS
Special weather statement, Mar 31, 12:47 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1247 PM CDT THU MAR 31 2016

MOZ115-TNZ001>003-019-311815-
PEMISCOT MO-WEAKLEY TN-LAKE TN-DYER TN-OBION TN-
1247 PM CDT THU MAR 31 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

EAST CENTRAL PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
NORTHWESTERN WEAKLEY COUNTY IN WEST TENNESSEE...
LAKE COUNTY IN WEST TENNESSEE...
NORTHWESTERN DYER COUNTY IN WEST TENNESSEE...
OBION COUNTY IN WEST TENNESSEE...

AT 1246 PM CDT...A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL OR
LARGER AND WINDS AT 50 MPH WAS LOCATED NEAR CARUTHERSVILLE... MOVING
NORTHEAST AT 50 MPH.

${REPORT2}

PEOPLE IN EAST CENTRAL PEMISCOT...NORTHWESTERN WEAKLEY...LAKE...
NORTHWESTERN DYER AND OBION COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3650 8891 3648 8881 3605 8964 3621 8973
      3651 8926
TIME...MOT...LOC 1746Z 236DEG 68KT 3618 8960

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:03 PM CDTSpecial Weather StatementMEGHardin27 min
Mar 30, 8:39 PM CDTSpecial Weather StatementMEGDyer51 min
Mar 30, 9:33 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale8 days
Mar 30, 10:11 PM CDTFlash Flood WarningMEGDyer, Lake, Lauderdale, Obion3 hr
Mar 31, 12:01 AM CDTFlash Flood WarningMEGShelby3 hr
Mar 31, 1:08 AM CDTFlash Flood WarningMEGFayette, Shelby3 hr
Mar 31, 1:36 AM CDTFlash Flood WarningMEGDyer, Fayette, Lake, Lauderdale, Obion, Shelby and 1 more3 hr
Mar 31, 2:22 AM CDTFlash Flood WarningMEGFayette, Haywood3 hr
Mar 31, 3:19 AM CDTFlash Flood WarningMEGShelby3 hr
Mar 31, 3:29 AM CDTRiver Flood WarningMEGObion, Weakley40 hr
Mar 31, 4:11 AM CDTFlash Flood WarningMEGFayette, Shelby64 min
Mar 31, 4:19 AM CDTFlash Flood WarningMEGDyer, Fayette, Haywood, Lake, Lauderdale, Obion and 2 more56 min
Mar 31, 6:44 AM CDTRiver Flood WarningMEGFayette, Shelby14 hr
Mar 31, 11:43 AM CDTSpecial Weather StatementMEGDyer, Lake, Obion47 min
Mar 31, 11:55 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale50 min
Mar 31, 12:27 PM CDTSpecial Weather StatementMEGTipton48 min
Mar 31, 12:40 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale34 min
Mar 31, 12:47 PM CDTSpecial Weather StatementMEGLake, Obion28 min
Mar 31, 1:26 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton49 min
Mar 31, 1:32 PM CDTSpecial Weather StatementMEGShelby28 min
Mar 31, 1:50 PM CDTSpecial Weather StatementMEGDyer25 min
Mar 31, 1:53 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby37 min
Mar 31, 2:11 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison49 min
Mar 31, 2:18 PM CDTSpecial Weather StatementMEGShelby27 min
Mar 31, 2:23 PM CDTAreal Flood AdvisoryMEGShelby, Tipton2 hr
Mar 31, 2:28 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman47 min
Mar 31, 2:46 PM CDTSevere Thunderstorm WarningMEGChester, Henderson, Madison44 min
Mar 31, 2:47 PM CDTRiver Flood WarningMEGDyer, Gibson, Obion4 days
Mar 31, 2:47 PM CDTRiver Flood WarningMEGDyer67 hr
Mar 31, 2:47 PM CDTRiver Flood WarningMEGMadison45 hr
Mar 31, 3:00 PM CDTSpecial Weather StatementMEGHardeman30 min
Mar 31, 3:01 PM CDTSpecial Weather StatementMEGHaywood29 min
Mar 31, 3:06 PM CDTAreal Flood AdvisoryMEGHaywood, Madison114 min
Mar 31, 3:14 PM CDTSpecial Weather StatementMEGHardeman46 min
Mar 31, 3:25 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy50 min
Mar 31, 3:33 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy42 min
Mar 31, 3:38 PM CDTTornado WarningMEGDecatur, Hardin, Henderson32 min
Mar 31, 3:39 PM CDTTornado WarningMEGDecatur, Hardin, Henderson36 min
Mar 31, 4:09 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy66 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningMEGHardin39 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningMEGShelby46 min
Mar 31, 4:38 PM CDTAreal Flood AdvisoryMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy2 hr
Mar 31, 4:40 PM CDTSevere Thunderstorm WarningMEGHardin35 min
Mar 31, 5:13 PM CDTSpecial Weather StatementMEGHardin, McNairy62 min
Mar 31, 5:14 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby46 min
Mar 31, 5:36 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby39 min
Mar 31, 5:40 PM CDTRiver Flood WarningMEGFayette, Shelby24 hr
Mar 31, 6:12 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman35 min
Mar 31, 6:42 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy24 min
Mar 30, 7:09 PM CDTFlash Flood Warning EmergencyMEGCraighead, Greene, Lawrence, Poinsett3 hr
Mar 30, 7:21 PM CDTSpecial Weather StatementMEGPoinsett39 min
Mar 30, 7:56 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett49 min
Mar 30, 8:20 PM CDTFlash Flood WarningMEGCraighead, Mississippi, Poinsett6 hr
Mar 30, 8:55 PM CDTFlash Flood WarningMEGCross, St. Francis3 hr
Mar 30, 8:59 PM CDTFlash Flood WarningMEGClay, Greene, Mississippi, Randolph3 hr
Mar 30, 9:04 PM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Mar 30, 10:07 PM CDTFlash Flood Warning EmergencyMEGCraighead, Greene, Lawrence, Poinsett3 hr
Mar 30, 11:43 PM CDTFlash Flood WarningMEGCross, St. Francis3 hr
Mar 30, 11:44 PM CDTFlash Flood WarningMEGClay, Greene, Mississippi, Randolph3 hr
Mar 30, 11:48 PM CDTAreal Flood WarningMEGClay, Craighead, Lawrence, Randolph3 hr
Mar 31, 1:31 AM CDTAreal Flood WarningMEGClay, Craighead, Greene, Lawrence, Poinsett, Randolph4 hr
Mar 31, 1:40 AM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Phillips, St. Francis3 hr
Mar 31, 2:13 AM CDTFlash Flood WarningMEGCraighead, Mississippi, Poinsett3 hr
Mar 31, 2:39 AM CDTAreal Flood WarningMEGClay, Greene3 hr
Mar 31, 2:42 AM CDTFlash Flood WarningMEGCross, St. Francis3 hr
Mar 31, 5:09 AM CDTAreal Flood WarningMEGCraighead, Lawrence, Poinsett3 hr
Mar 31, 9:53 AM CDTRiver Flood WarningMEGCraighead69 hr
Mar 31, 9:53 AM CDTRiver Flood WarningMEGMississippi, Poinsett4 days
Mar 31, 9:53 AM CDTRiver Flood WarningMEGLee, St. Francis3 days
Mar 31, 10:09 AM CDTSevere Thunderstorm WarningMEGCraighead, Poinsett51 min
Mar 31, 10:31 AM CDTFlash Flood WarningMEGCraighead, Poinsett3 hr
Mar 31, 10:39 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett51 min
Mar 31, 10:48 AM CDTSpecial Weather StatementMEGGreene42 min
Mar 31, 10:57 AM CDTFlash Flood WarningMEGCrittenden, Cross, Poinsett3 hr
Mar 31, 10:57 AM CDTSpecial Weather StatementMEGMississippi33 min
Mar 31, 10:59 AM CDTSevere Thunderstorm WarningMEGClay, Greene46 min
Mar 31, 11:18 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett42 min
Mar 31, 11:30 AM CDTSevere Thunderstorm WarningMEGCross, Poinsett45 min
Mar 31, 12:12 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett48 min
Mar 31, 12:55 PM CDTSpecial Weather StatementMEGMississippi35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.